MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 4.0MM ROUND BUR; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

STRYKER INSTRUMENTS-KALAMAZOO 4.0MM ROUND BUR; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number 1608002055
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that during a surgical procedure on the hand, the bur broke at the notch end.It was also reported that there were no adverse consequences and no delays as a result of this event.It was further reported that the procedure was completed successfully.
 
Additional Manufacturer Narrative
The bur reported involved in this event was returned for evaluation.On receipt of the bur the reported issue of bur breakage was confirmed.The returned bur was evaluated by product engineering who concluded that markings observed on the bur flutes are consistent with metal contact while cutting.It is possible that the contact with metal while cutting with the bur caused the bur to break.The instructions for use(ifu) associated with drills for use with this bur contain the following indications for use statement; "when used with a variety of cutting accessories, the remb electric micro drill is intended for surgical procedures involving the drilling of bone and hard tissue, including the spine.".
 
Event or Problem Description

Brand Name
4.0MM ROUND BUR
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8522911
Report Number0001811755-2019-01214
Device Sequence Number13924140
Product Code GFF
UDI-Device Identifier04546540030658
UDI-Public04546540030658
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1608002055
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer06/13/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1